I'm trying to understand the difference in what the dopamine issue is between Parkinsons and Tourettes. Would taking Carbidopa with 5-HTP help Tourettes or cause more trouble with tics? My tics seem to be getting worse. I feel desperate to find out why they happen and how to calm my body down. Would appreciate any feedback and/or info.
Tourette’s syndrome is an inherited neuropsychiatric disorder which occurs in childhood. It is characterized by tics.
Both genetic and environmental factors are known to cause tourettte’s syndrome. Environmental factors, infections like streptococcal infections, autoimmune diseases and OCD are linked to tourette’s syndrome.
Treatment is basically by atypical neuroleptics like risperidal, haloperidol, antihypertensives like clonidine, and antidepressants.
Parkinsons disease on the other hand is due to degenerative disorder of the nervous system. It occurs due to insufficient production of dopamine due to degeneration of doapminergic neurons. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.